Alert archive / Michigan / Wind Advisories in 2008
Wind Advisory 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Dec 27, 2008, 4:14 AM EST for 23 counties in Michigan. It took effect at Dec 27, 2008, 11:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 4:14 AM EST (09:14 UTC)
- In effect from
- Dec 27, 2008, 11:00 PM EST
- Expired
- Dec 28, 2008, 2:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 377 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 270914 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 414 AM EST SAT DEC 27 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271715- /O.NEW.KGRR.WI.Y.0010.081228T0400Z-081228T2200Z/ /O.EXT.KGRR.FG.Y.0006.000000T0000Z-081228T1000Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 414 AM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY... ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EST SUNDAY. THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST SUNDAY. DENSE FOG WILL CONTINUE ACROSS SOUTHWEST LOWER MICHIGAN TODAY INTO TONIGHT. VISIBILITIES WILL BE NEAR ZERO AT TIMES LEADING TO HAZARDOUS TRAVEL CONDITIONS. MEANWHILE STRONG WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT INTO SUNDAY. WESTERLY WIND GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE ACROSS ALL OF SOUTHWEST LOWER MICHIGAN. AREAS CLOSE TO LAKE MICHIGAN COULD SEE WIND GUSTS AS HIGH AS 50 MPH. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS73 KGRR 271553 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1053 AM EST SAT DEC 27 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280000- /O.CON.KGRR.FG.Y.0006.000000T0000Z-081228T1000Z/ /O.CON.KGRR.WI.Y.0010.081228T0400Z-081228T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1053 AM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EST SUNDAY... DENSE FOG WILL CONTINUE ACROSS SOUTHWEST LOWER MICHIGAN TODAY INTO TONIGHT. VISIBILITIES WILL BE NEAR ZERO AT TIMES LEADING TO HAZARDOUS TRAVEL CONDITIONS. MEANWHILE STRONG WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT INTO SUNDAY. WESTERLY WIND GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE ACROSS ALL OF SOUTHWEST LOWER MICHIGAN. AREAS CLOSE TO LAKE MICHIGAN COULD SEE WIND GUSTS AS HIGH AS 50 MPH. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRR 272120 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 420 PM EST SAT DEC 27 2008 MIZ056>059-064>067-071>074-280530- /O.CAN.KGRR.FG.Y.0006.000000T0000Z-081228T1000Z/ /O.CON.KGRR.WI.Y.0010.081228T0400Z-081228T2200Z/ OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...IONIA... ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 420 PM EST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EST SUNDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EST SUNDAY. AS THE SNOW PACK DIMINISHED...VISIBILITIES HAVE INCREASED. AS A RESULT...THE DENSE FOG ADVISORY WAS CANCELED. STRONG WINDS WILL INCREASE BEHIND A COLD FRONT THAT WILL PASS THROUGH SOUTHWEST LOWER MICHIGAN OVERNIGHT. SOUTHWEST WINDS 15 TO 25 MPH WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH SUNDAY MORNING. THE GUSTY WEST WINDS WILL MAKE DRIVING ON NORTH SOUTH ROADS SUCH AS US-31 AND US-131 HAZARDOUS FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ037>040-043>046-050>052-280530- /O.CON.KGRR.FG.Y.0006.000000T0000Z-081228T1000Z/ /O.CON.KGRR.WI.Y.0010.081228T0400Z-081228T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA 420 PM EST SAT DEC 27 2008 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EST SUNDAY... DEEP SNOW WILL GRADUALLY DIMINISH AS WARMER AIR AND RAIN CONTINUES TO MOVE ACROSS THE AREA. AS THE SNOW DIMINISHES...VISIBILITIES WILL INCREASE LATER TONIGHT. STRONG WINDS WILL INCREASE BEHIND A COLD FRONT THAT WILL PASS THROUGH SOUTHWEST LOWER MICHIGAN OVERNIGHT. SOUTHWEST WINDS 15 TO 25 MPH WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH SUNDAY MORNING. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRR 272336 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 636 PM EST SAT DEC 27 2008 MIZ037>040-043>046-050>052-280745- /O.CAN.KGRR.FG.Y.0006.000000T0000Z-081228T1000Z/ /O.CON.KGRR.WI.Y.0010.081228T0400Z-081228T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA 636 PM EST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EST SUNDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE DENSE FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EST SUNDAY. AS THE SNOW PACK DIMINISHES...VISIBILITIES CONTINUE TO INCREASE. WIDESPREAD DENSE FOG IS NO LONGER EXPECTED TONIGHT. STRONG WINDS WILL INCREASE BEHIND A COLD FRONT THAT WILL PASS THROUGH SOUTHWEST LOWER MICHIGAN OVERNIGHT. SOUTHWEST WINDS 15 TO 25 MPH WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MIZ056>059-064>067-071>074-280745- /O.CON.KGRR.WI.Y.0010.081228T0400Z-081228T2200Z/ OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...JENISON...GRAND RAPIDS...IONIA... ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON 636 PM EST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM EST SUNDAY... STRONG WINDS WILL INCREASE BEHIND A COLD FRONT THAT WILL PASS THROUGH SOUTHWEST LOWER MICHIGAN OVERNIGHT. SOUTHWEST WINDS 15 TO 25 MPH WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH SUNDAY MORNING. THE GUSTY WEST WINDS WILL MAKE DRIVING ON NORTH SOUTH ROADS SUCH AS US-31 AND US-131 HAZARDOUS FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRR 280341 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1041 PM EST SAT DEC 27 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-281145- /O.CON.KGRR.WI.Y.0010.081228T0400Z-081228T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 1041 PM EST SAT DEC 27 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY... STRONG WINDS WILL INCREASE BEHIND A COLD FRONT THAT WILL PASS THROUGH SOUTHWEST LOWER MICHIGAN OVERNIGHT. SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 45 TO 50 MPH BY LATE TONIGHT. THESE WINDS WILL CONTINUE INTO SUNDAY. THE GUSTY WEST WINDS WILL MAKE DRIVING ON NORTH SOUTH ROADS SUCH AS US-31 AND US-131 HAZARDOUS FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRR 280700 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 200 AM EST SUN DEC 28 2008 MIZ037>040-043>046-050>052-056>059-064>067-071>074-281500- /O.UPG.KGRR.WI.Y.0010.000000T0000Z-081228T2200Z/ /O.NEW.KGRR.HW.W.0001.081228T0700Z-081228T2200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 200 AM EST SUN DEC 28 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WINDS WILL INCREASE BEHIND A COLD FRONT THAT WILL PASS THROUGH SOUTHWEST LOWER MICHIGAN OVER THE NEXT COUPLE OF HOURS. SOUTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 55 TO 60 MPH. THESE WINDS WILL CONTINUE INTO AT LEAST NOON SUNDAY. THE GUSTY WEST WINDS WILL MAKE DRIVING ON NORTH SOUTH ROADS SUCH AS US-31 AND US-131 HAZARDOUS FOR HIGH PROFILE VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Dec 26, 11:59 PM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Dec 26, 11:59 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1159 PM EST FRI DEC 26 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(445 PM EST FRI DEC 26 2008) A STRONG STORM WILL TRACK ACROSS THE GREAT LAKES REGION THROUGH SATURDAY EVENING. HEAVY RAIN...FOG AND EVEN SOME THUNDERSTORMS WILL ACCOMPANY THIS STORM AS IT MOVES IN. THEN AS THE STORM MOVES AWAY...STRONG WINDS AND SOME SNOW WILL OCCUR. HIGH PRESSURE WILL MOVE IN FOR MONDAY AND TUESDAY LEADING TO FAIR WEATHER. && .SHORT TERM...(445 PM EST FRI DEC 26 2008) (TONIGHT THROUGH SATURDAY NIGHT) ISSUED A DENSE FOG ADVISORY. AS THE GULF MOISTURE HITS THE SNOWPACK IT WILL LEAD TO WIDESPREAD DENSE FOG FORMING. THIS FOG WILL PERSIST INTO SATURDAY MORNING. RAIN WILL BE DEVELOPING OVERNIGHT...BUT THE HEAVY RAIN ARRIVES SATURDAY AND PERSISTS INTO SATURDAY NIGHT. ELEVATED INSTABILITY MOVES IN AND THUNDERSTORMS WILL BE DEVELOPING. SMALL HAIL CANNOT BE RULED OUT FROM THESE STORMS AS STEEPER LAPSE RATES ARE SHOWN. WILL WILL NEED TO MONITOR TRENDS CONCERNING THE CONVECTIVE POTENTIAL. THE RAIN IS LIKELY TO OCCUR IN WAVES...WITH THE FIRST WAVE ARRIVING SATURDAY MORNING. THE LOCAL WRF MODEL SHOWS A 50 KT LLJ AIMED AT SOUTHWEST LOWER MI WITH SOME ELEVATED INSTABILITY AT 12Z SAT. THE MAIN WAVE MOVES IN SATURDAY EVENING LEADING TO A BAND OF VERY HEAVY RAINFALL. A 70 KT LOW LEVEL JET IS MOVING IN WHICH WILL ENHANCE THE RAINFALL. MOST LOCATIONS SHOULD END UP WITH 1 TO 2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE PRECIPITATION SHOULD MIX WITH AND CHANGE TO SNOW BEFORE ENDING AFTER MIDNIGHT SATURDAY NIGHT. && .LONG TERM...(334 PM EST FRI DEC 26 2008) (SUNDAY THROUGH FRIDAY) SUNDAY WILL BE COLDER AND WINDY. WE MAY NEED A WIND ADVISORY OR A WINTER WEATHER ADVISORY THEN. A COLD FRONT WILL PUSH THROUGH THE CWA SUNDAY MORNING. THE LOW ASSOCIATED WITH THE FRONT WILL CONTINUE TO DEEPEN AS IT MOVES NORTH INTO ONTARIO. MUCH COLDER AIR WILL FLOW INTO THE CWA SUNDAY WHICH WILL TEND TO SLOW THE SNOWMELT. IT/S ALSO GOING TO GENERATE SOME SNOW WITH THE WRAPAROUND MOISTURE. THE STRONG WINDS WILL CREATE BLOWING AND DRIFTING CONDITIONS WHICH WILL REDUCE VSBYS CONSIDERABLY. NEAR BLIZZARD CONDITIONS MAY BE POSSIBLE OVER THE NRN CWA...ESPECIALLY DURING THE MORNING. WE/LL WATCH THIS POTENTIAL CLOSELY. A WEAK SHORT WAVE PASSING THOUGH THE NRN GREAT LAKES MONDAY MAY GIVE THE NRN CWA SCT SHSN BUT THIS DOESN/T LOOK LIKE ANYTHING SIGNIFICANT. ANOTHER STRONGER CLIPPER WILL ARRIVE TUESDAY. THE TRACK OF THE CLIPPER ACROSS LOWER MICHIGAN WILL MEAN THE GREATEST SNOWFALL POTENTIAL WILL BE NORTH OF THE CWA. LAKE EFFECT SHSN WILL BE LIMITED DUE TO THE NORTH WIND FLOW BEHIND THE SYSTEM. A BETTER CHANCE OF SNOW WILL COME FRIDAY WHEN ANOTHER SYSTEM IN THE ROCKIES MOVES EAST. THIS STORM LOOKS LIKE IT HAS STRONG UPPER SUPPORT TOO. && .MARINE...(445 PM EST FRI DEC 26 2008) WAVES HAZARDOUS TO SMALL CRAFT WILL CONTINUE NORTH OF HOLLAND DUE TO STRONG SOUTHERLY WINDS. WE WILL NEED TO MONITOR EVEN STRONGER WINDS EXPECTED BY LATE SATURDAY NIGHT INTO SUNDAY. FOG WILL ALSO BE AN INCREASING PROBLEM BY LATE TONIGHT INTO SATURDAY. THUNDER IS POSSIBLE FRI NIGHT INTO SAT NIGHT. && .AVIATION...(1159 PM EST FRI DEC 26 2008) WIDESPREAD/PERSISTENT LIFR/VLIFR CONDITIONS WITH RAIN/FOG EXPECTED TO PREVAIL OVERNIGHT AND SATURDAY AS SOUTH WINDS BRING RISING SFC DEW POINTS IN OVER THE SNOW PACK. (DEW PTS AOA 50F SHOULD ARRIVE TOWARD 12Z). SFC WINDS WILL BE 15 TO 25 KTS WITH WINDS AT 2-3K AS HIGH AS 60 KTS. ALTHOUGH IT WOULD SEEM THIS MUCH WIND WOULD LIMIT FOG POTENTIAL... THIS IS SNOW COVER RELATED/ADVECTION FOG AND 1/4SM TO 1/2SM VSBYS WITH 100 FT CIGS WILL BE WIDESPREAD. TSTMS REALLY CANNOT BE RULED OUT ANYTIME OVERNIGHT AND SATURDAY DUE TO THE LOW LEVEL JET AND ELEVATED INSTABILITY (850 MB LIFTED INDICES AROUND -2) IN PLACE. HOWEVER HELD OFF MENTIONING VCTS IN THE TAFS UNTIL AFTER 00Z SUN WITH THE APPROACH OF THE CDFNT WHEN IT SEEMS THE BEST POTENTIAL EXISTS. AMDS CAN BE ISSUED SHOULD ANY TSTMS DEVELOP JUST UPSTREAM PRIOR TO THAT. && .HYDROLOGY...(445 PM EST FRI DEC 26 2008) FORECASTS ARE TRENDING WARMER SO MORE SNOWMELT IS EXPECTED. WE ARE STILL LOOKING AT HEAVY RAIN SO A SERIOUS SITUATION COULD BE DEVELOPING. ALREADY HAVE SEVERAL SITES GOING TO FLOOD GIVEN THE RAIN FORECASTS THROUGH SATURDAY MORNING. SINCE HEAVIER RAIN IS PREDICTED FOR SATURDAY INTO SATURDAY NIGHT...THE LIST OF LOCATIONS GOING TO FLOOD WILL LIKELY INCREASE. && .GRR WATCHES/WARNINGS/ADVISORIES... LM...SMALL CRAFT ADVISORY THROUGH SATURDAY NORTH OF HOLLAND. DENSE FOG ADVISORY FOR ALL NSH ZONES UNTIL 10 AM SAT. MI...DENSE FOG ADVISORY ALL COUNTIES INTO SATURDAY MORNING. FLOOD WATCH ENTIRE FORECAST AREA LATE TONIGHT INTO SAT NIGHT. && SYNOPSIS: MJS SHORT TERM: MJS LONG TERM: 93 MARINE: MJS AVIATION: MEADE HYDROLOGY: MJS
Hazardous weather outlook, Dec 26, 4:06 PM EST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 406 PM EST FRI DEC 26 2008 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-271100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 406 PM EST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT DENSE FOG WILL REDUCE VISIBILITIES TO A QUARTER MILE ACROSS MUCH OF THE REGION TONIGHT. RAIN AND SNOW MELT MAY CAUSE SOME FLOODING OF POOR DRAINAGE AREAS BY LATE TONIGHT. WIND AND WAVES WILL POSE A HAZARD TO SMALL CRAFT IN THE NEARSHORE WATERS OF LAKE MICHIGAN NORTH OF HOLLAND. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SERIOUS FLOODING IS POSSIBLE FOR SATURDAY AND SATURDAY NIGHT FOR THE SMALL STREAMS AND URBAN AREAS. THE RAIN WILL ALSO ADD STRESS TO SNOW LADEN ROOFS. THE LARGER RIVERS COULD EXPERIENCE FLOODING WELL THROUGH THE WEEK. SNOW SHOWERS AND STRONG WINDS MAY IMPACT TRAVEL CONDITIONS ON SUNDAY. WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT IN THE NEARSHORE WATERS OF LAKE MICHIGAN .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE HELPFUL.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:26 AM EST | Gale Warning | GRR | 36 hr | |
| Dec 27, 10:44 AM EST | Areal Flood Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 47 hr |
| Dec 27, 4:24 PM EST | Special Marine Warning | GRR | 51 min | |
| Dec 27, 4:27 PM EST | Winter Weather Advisory | GRR | Allegan, Barry, Kalamazoo, Kent, Lake, Mason and 5 more | 19 hr |
| Dec 27, 4:28 PM EST | Special Weather Statement | GRR | Allegan, Lake, Mason, Muskegon, Oceana, Ottawa | 77 min |
| Dec 27, 6:15 PM EST | Special Weather Statement | GRR | Barry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more | 60 min |
| Dec 27, 6:45 PM EST | Special Weather Statement | GRR | Clinton, Eaton, Gratiot, Ingham, Ionia, Jackson | 45 min |
Nearby
Wind Advisories in Michigan, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.